Posted by sar on November 5, 2001, at 10:40:09
In reply to Re: med combo- Sar, posted by judy1 on November 4, 2001, at 23:27:36
> Personally I think neurontin is useless as a primary mood stabilizer so until you have lamictal at an effective dose, you're leaving yourself wide open to the prozac which can have horrendous effects in bipolar disordered patients.
i think neurontin is a big yellow sugarpill. i have become convinced.
i'm titrating up on the lamictal, to how much we don't yet know...prozac was the first med i was put on, and it really picked me and and dusted me off. gave me a backbone and some feelings of well-being. however, the background thoughts of suicide have never gone away.
(The klonopin may help but it really is more for panic and anxiety). There are documented cases of people with suicidal ideation on prozac, you may be one of the unfortunate few. Did you have trouble with depakote? (the gold standard along with lithium) I hope you begin to feel better-
i have a lot of anxiety so the klonopin has been a godsend...they've wanted to put me on depakote numerous times, but i tell 'em i'd rather be skinny and crazy than fat and happy... :) (too much eating disordered behavior in the past to mess with that)
i did read in newsweek or something about AD's causing suicidal ideation...the article (of course written in a mass-market magazine meant to rile people up, with a more heart-wrenching anecdotes than medical evidence) didn't clarify whether the patients were already suicidal or just suddenly became that way upon starting an AD.
thanks Judy, and you take care!